Alert archive / Ohio / Special Marine Warnings in 2021
Special Marine Warning 32, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Jul 7, 2021, 7:24 PM EDT. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 7:24 PM EDT (23:24 UTC)
- Expired
- Jul 7, 2021, 8:35 PM EDT
- In force
- 71 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Buffalo radar (KBUF), 137 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
545
WHUS51 KCLE 072324
SMWCLE
LEZ148-149-168-169-080100-
/O.NEW.KCLE.MA.W.0032.210707T2324Z-210708T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
724 PM EDT Wed Jul 7 2021
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Nearshore and Open waters from Geneva-on-the-lake OH to Ripley
NY...
* Until 900 PM EDT.
* At 723 PM EDT, strong thunderstorms were located along a line
extending from 28 nm north of Ashtabula to 9 nm northwest of
Conneaut, moving east at 30 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Erie, Ashtabula and Conneaut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Report severe weather to the Coast Guard or the National Weather
Service.
&&
LAT...LON 4235 7982 4228 7974 4227 7976 4225 7976
4194 8052 4185 8087 4226 8091 4239 8009
4248 7985
TIME...MOT...LOC 2323Z 258DEG 31KT 4235 8076 4221 8064 4207 8067
HAIL...0.00IN
WIND...>34KTS
$$
Sefcovic1 follow-up statement
899
FZUS71 KCLE 080035
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
835 PM EDT Wed Jul 7 2021
LEZ148-149-168-169-080045-
/O.CAN.KCLE.MA.W.0032.000000T0000Z-210708T0100Z/
835 PM EDT Wed Jul 7 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Nearshore and Open waters from Geneva-on-the-lake OH to Ripley NY...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Ohio...northwestern Pennsylvania...and the adjacent
waters of Lake Erie.
LAT...LON 4235 7982 4228 7974 4227 7976 4225 7976
4194 8052 4185 8087 4226 8091 4239 8009
4248 7985
TIME...MOT...LOC 0033Z 258DEG 31KT 4247 7996 4233 7984 4219 7988
$$
SefcovicWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jul 7, 4:03 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 7, 4:03 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 403 PM EDT Wed Jul 7 2021 .SYNOPSIS... A stationary front will linger over Lake Erie tonight, before moving southeast across the area Thursday into Thursday night. High pressure will begin to build in from the west Friday through Saturday as a stationary front lingers to the south of the area over the weekend. && .NEAR TERM /THROUGH THURSDAY NIGHT/... The near term will kick off with quite a bit of active weather as scattered to widespread showers and thunderstorms develop along outflow boundaries and a lake breeze boundary. The main driving force for this is a stationary front that is draped across Lake Erie. Convection is disorganized due to marginal effective bulk shear values (20 to 30 knots), but MLCAPE and MUCAPE values of at least 2000 to 2500 J/kg along with dew points in the upper 60s to lower 70s are providing sufficient instability for thunderstorm development and intensification. Damaging wind gusts are the primary threat through this evening, although large hail cannot be ruled out. Storms are producing heavy rainfall rates and the disorganized, training nature of storms will produce a threat for localized flooding. Expect convection to begin to wane after 00Z tonight, although isolated to widely scattered showers and perhaps a few thunderstorms may linger through the overnight hours. Don't expect severe weather overnight tonight, although locally heavy rainfall will remain possible. Overnight lows will fall into the upper 60s to lower 70s. The aforementioned front will finally begin to progress southeast on Thursday afternoon as low pressure moves over Lake Erie. This will provide an additional opportunity for showers and thunderstorms Thursday morning and afternoon. CAPE will be a bit lower with MLCAPE values of 1500 to 2000 J/kg, but increased effective shear values of 30 to 40 knots combined with a stronger trigger will provide a threat for isolated damaging wind gusts within more robust convection. However, lingering cloud cover/stratus from any overnight convection may inhibit thunderstorm development. Precip chances should decrease by Thursday evening, with only a slight chances to chances of scattered showers Thursday night. Highs will be in the upper 70s to lower 80s and lows will fall into the much cooler low to mid 60s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Westerly flow move a short wave from west to east across Lake Erie and northern Ohio Friday morning through Friday evening. However, west flow ahead of the wave will displace precipitable water values of 1.5 to 1.7 inches early Friday morning to 1 inch by noon Friday. As a result, rain chances will decrease from west to east through the day period on Friday. At the surface, a cold front will continue to east of the forecast area Friday. A weak surface high quickly settle in over Lower Michigan late Friday. Lower thickness values and slight cold air advection behind the short wave and surface front will yield below normal temperatures on Friday with highs in the mid to upper 70s. Going into the weekend, the next system/upper-level trough will move east-southeast over the northern and central plains. A surface inverted trough/low will develop from the Mid Mississippi Valley to southern Lake Michigan on Saturday. Precipitable water values will rebound from 0.6 inch to 1.9 inches by Sunday morning. GFS is slightly more aggressive the southerly flow and more moisture than Euro with these fields...Euro is 12 hours slower with the transition. Rain chances will slowly return from west to east on Saturday but higher chances of rain is likely on Sunday. Instability will lag and we will maintain thunder Sunday for now. Below normal temperatures are expected as long as we remain on the cool side of the front. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Upper level trough will evolve into a closed low over the mid- Mississippi valley, circulating in place through at least Monday, before lifting northeast across the Great Lakes Monday night into Tuesday. At the surface, the low pressure near MO/IL slowly lifts north across the Great Lakes through Tuesday. The associated warm front will sweep north across the forecast Sunday night. This will result in a chance of showers and thunderstorms each day/night through at least Tuesday night. GFS and Euro diverge as GFS has the associated trough axis swinging through mid day Tuesday while Euro keeps the axis west of the area through Wednesday. Will maintain a chance of rain through Tuesday night. && .AVIATION /18Z Wednesday THROUGH Monday/... Scattered to widespread showers and thunderstorms have already developed south of a line from FDY to CAK and coverage should increase as the storms track northeast over the next several hours. Include at least VCTS at all terminals this afternoon through early this evening and any storms that move directly over terminals will produce MVFR to possibly IFR conditions, heavy rain, and potentially gusty winds to 30 knots. Isolated gusts to 40-plus knots are possible within the strongest convection. Several amendments will be needed this afternoon into this evening since convection is not particularly organized. Expect of the convection to occur before 00Z, but lingering showers and perhaps thunderstorms are possible through at least 03Z. Some hi-res members are hinting at showers and isolated thunderstorms lingering through the overnight hours, but confidence in coverage/placement of storms is too low to warrant a mention of precip during this time. Regardless, residual moisture will lead to low stratus and MVFR to near-IFR conditions starting late tonight or early Thursday morning and additional convection may develop later Thursday morning or early Thursday afternoon. Have VCSH at most terminals at the moment, although there's still uncertainty in the timing/placement of showers. Outside of thunderstorms, winds will be westerly or southwesterly at 10 knots or less and may become southerly overnight. Outlook...Non-VFR within occasional showers and thunderstorms Thursday afternoon through Friday morning. Non-VFR possible in periodic showers and thunderstorms Saturday through Monday. && .MARINE... A relatively weak wind field can be expected through the forecast period. Southwest winds with persist today until a stationary moves south to over Lake Erie tonight. A low will move east along this boundary on Thursday with a cold front moving in behind this on Thursday nigh with northwest flow ensuing Friday. This boundary settles south of Lake Erie, remaining there through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Maines SHORT TERM...FZ LONG TERM...FZ AVIATION...Maines MARINE...FZ
Hazardous weather outlook, Jul 7, 3:56 PM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 356 PM EDT Wed Jul 7 2021 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ002-003-082000- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Southern Erie- 356 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe Thunderstorm Watch has been issued. Scattered strong to severe thunderstorms are expected across the area through this evening. Strong gusty winds and possibly damaging winds will be the primary threat. There is a slight risk of severe thunderstorms today and tonight. The primary threat is strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk of severe thunderstorms Thursday. The primary threat is strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-082000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- 356 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. There is a marginal risk of severe thunderstorms today and tonight. The primary threat is strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk of severe thunderstorms Thursday. The primary threat is strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001-082000- Northern Erie- 356 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe Thunderstorm Watch has been issued. Scattered strong to severe thunderstorms are expected across the area through this evening. Strong gusty winds and possibly damaging winds will be the primary threat. There is a slight risk of severe thunderstorms today and tonight. The primary threat is strong wind gusts. There is a moderate risk for rip currents tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk of severe thunderstorms Thursday. The primary threat is strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jul 7, 6:46 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
646 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM MARINE TSTM WIND 3 NNW LORAIN 41.48N 82.19W
07/07/2021 M45 MPH LEZ145 OH C-MAN STATION
STATION LORO1.
&&
RCLocal storm report, Jul 7, 6:47 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
647 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM MARINE TSTM WIND 1 NNW FAIRPORT HARBOR 41.76N 81.28W
07/07/2021 M39 MPH LEZ147 OH C-MAN STATION
STATION FAIO1.
&&
RCLocal storm report, Jul 7, 6:52 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
652 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG 3 N TITUSVILLE 41.66N 79.66W
07/07/2021 CRAWFORD PA FIRE DEPT/RESCUE
TREE DOWN ON CHURCH RUN RD.
&&
FZSpecial weather statement, Jul 7, 7:12 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
712 PM EDT Wed Jul 7 2021
OHZ021-022-032-080000-
Summit-Portage-Stark-
712 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PORTAGE...
STARK AND SOUTHEASTERN SUMMIT COUNTIES...
At 712 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hartville to Massillon. Movement was
east at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Canton, Massillon, Green, Alliance, North Canton, Louisville,
Mogadore, Minerva, Hartville, Brewster, Navarre, Randolph, Lakemore,
Atwater, Edinburg, East Canton, Deerfield, Meyers Lake, Hills And
Dales and Limaville.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4071 8160 4104 8145 4114 8100 4099 8100
4099 8109 4073 8109 4072 8124 4069 8124
TIME...MOT...LOC 2312Z 255DEG 20KT 4096 8139 4076 8153
SefcovicLocal storm report, Jul 7, 7:17 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
717 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 5 ENE MEDINA 41.17N 81.79W
07/07/2021 MEDINA OH 911 CALL CENTER
TREE DOWN NEAR INTERSECTION OF NICHOLS AND
WILBUR ROAD.
&&
RCLocal storm report, Jul 7, 7:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
723 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 5 ENE MEDINA 41.17N 81.79W
07/07/2021 MEDINA OH 911 CALL CENTER
TREE DOWN NEAR INTERSECTION OF NICHOLS AND
WILBUR ROAD.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:08 PM EDT | Special Weather Statement | CLE | Ashland | 52 min |
| Jul 7, 1:00 PM EDT | Special Weather Statement | CLE | Wayne | 45 min |
| Jul 7, 1:06 PM EDT | Special Weather Statement | CLE | Knox | 39 min |
| Jul 7, 1:37 PM EDT | Special Weather Statement | CLE | Holmes, Wayne | 53 min |
| Jul 7, 1:42 PM EDT | Special Weather Statement | CLE | Ashland | 48 min |
| Jul 7, 1:45 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Summit, Wayne | 41 min |
| Jul 7, 2:01 PM EDT | Special Weather Statement | CLE | Huron | 44 min |
| Jul 7, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina, Wayne | 54 min |
| Jul 7, 2:37 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 38 min |
| Jul 7, 2:39 PM EDT | Special Weather Statement | CLE | Hancock, Wyandot | 36 min |
| Jul 7, 2:46 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 23 min |
| Jul 7, 3:04 PM EDT | Special Weather Statement | CLE | Wood | 26 min |
| Jul 7, 3:07 PM EDT | Special Marine Warning | CLE | 71 min | |
| Jul 7, 3:15 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 19 min |
| Jul 7, 3:22 PM EDT | Special Weather Statement | CLE | Medina | 38 min |
| Jul 7, 3:33 PM EDT | Special Weather Statement | CLE | Lucas | 27 min |
| Jul 7, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 61 min |
| Jul 7, 3:46 PM EDT | Special Weather Statement | CLE | Ashland | 44 min |
| Jul 7, 3:49 PM EDT | Special Marine Warning | CLE | 116 min | |
| Jul 7, 3:49 PM EDT | Special Weather Statement | CLE | Crawford, Marion, Wyandot | 41 min |
| Jul 7, 3:51 PM EDT | Special Marine Warning | CLE | 100 min | |
| Jul 7, 4:16 PM EDT | Special Weather Statement | CLE | Ashtabula, Geauga, Lake | 44 min |
| Jul 7, 4:29 PM EDT | Special Weather Statement | CLE | Mahoning | 31 min |
| Jul 7, 4:34 PM EDT | Special Weather Statement | CLE | Ashland, Richland | 56 min |
| Jul 7, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland | 37 min |
| Jul 7, 4:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Richland | 46 min |
| Jul 7, 5:12 PM EDT | Special Weather Statement | CLE | Ashtabula, Lake | 48 min |
| Jul 7, 5:34 PM EDT | Special Marine Warning | CLE | 100 min | |
| Jul 7, 5:36 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jul 7, 5:58 PM EDT | Special Weather Statement | CLE | Lorain | 47 min |
| Jul 7, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina, Summit | 31 min |
| Jul 7, 6:28 PM EDT | Special Weather Statement | CLE | Stark, Wayne | 47 min |
| Jul 7, 6:45 PM EDT | Special Weather Statement | CLE | Lucas | 45 min |
| Jul 7, 7:12 PM EDT | Special Weather Statement | CLE | Stark | 48 min |
| Jul 7, 7:38 PM EDT | Special Weather Statement | CLE | Portage, Trumbull | 52 min |
| Jul 7, 5:28 PM EDT | Special Weather Statement | CLE | Crawford | 47 min |
| Jul 7, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 40 min |
| Jul 7, 6:15 PM EDT | Special Weather Statement | CLE | Erie | 60 min |
Nearby
Special Marine Warnings in Ohio, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.